Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 3, 2007, 12:42 AM CDT for 5 counties in Texas. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 12:42 AM CDT (05:42 UTC)
- Expired
- May 3, 2007, 1:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX
The radar
The Corpus Christi radar (KCRP), 148 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 1:00 AM CDT | TSTM WND DMG | 1 Ese Rio Grande City, TX | STARR COUNTY SHERIFFS OFFICE REPORTED ROOF DAMAGE AND UTILITY POLES SPARKING IN OLD EL SAUZ. |
| May 3, 1:00 AM CDT | TSTM WND DMG | Garciasville, TX | GARCIASVILLE POST OFFICE REPORTED LARGE TREE LIMBS BLOCKING ROAD. |
| May 3, 1:00 AM CDT | TSTM WND DMG | Rio Grande City, TX | STORE SIGN BLOWN OVER AND UTILITY POLES ON AUTOMOBILES AT RAMIREZ FORD DEALERSHIP. |
| May 3, 1:00 AM CDT | HAIL 0.5 | 5 N Rio Grande City, TX | MARBLE SIZE HAIL REPORTED NORTH OF RIO GRANDE CITY. |
| May 3, 1:00 AM CDT | HAIL 0.88 | Mccook, TX | CO-OP OBSERVER IN MCCOOK REPORTED HAIL RANGING FROM PEA TO NICKEL SIZE. |
| May 3, 1:00 AM CDT | HAIL 1 | Garciasville, TX | GARCIASVILLE POST OFFICE REPORTED QUARTER SIZE HAIL. |
| May 3, 1:00 AM CDT | HAIL 1.75 | 5 Wnw Sullivan City, TX | ESTIMATED GOLF BALL SIZE HAIL AND LARGER IN LA GRULLA, STARR COUNTY. |
| May 3, 1:15 AM CDT | HAIL 0.88 | 5 E Garciasville, TX | STORM SPOTTER REPORTED NICKEL SIZE HAIL IN LA GRULLA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 10:48 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 030542
SVRBRO
TXC047-215-247-261-427-030630-
/O.NEW.KBRO.SV.W.0020.070503T0542Z-070503T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROOKS COUNTY IN DEEP SOUTH TEXAS...
NORTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF MCCOOK...
SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF SARITA...
STARR COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON
DAM...EL SAUZ...
* UNTIL 130 AM CDT
* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ENCINO TO
ROMA AND MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ENCINO BY 1255 AM CDT...
GARCIASVILLE BY 100 AM CDT...
SULLIVAN CITY AND MCCOOK BY 115 AM CDT...
PENITAS AND LA JOYA BY 125 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS.
LAT...LON 2730 9849 2667 9901 2649 9928 2609 9848
2726 9769
$$
KL2 follow-up statements
000
WWUS54 KBRO 030610
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
111 AM CDT THU MAY 3 2007
TXC047-215-247-261-427-030630-
/O.CON.KBRO.SV.W.0020.000000T0000Z-070503T0630Z/
JIM HOGG TX-BROOKS TX-STARR TX-HIDALGO TX-KENEDY TX-
111 AM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN KENEDY...NORTHWESTERN HIDALGO...STARR...BROOKS AND
SOUTHEASTERN JIM HOGG COUNTIES...
AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LA GLORIA...OR ABOUT 18 MILES NORTHWEST OF MCCOOK...
MOVING SOUTHEAST AT 10 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS.
LAT...LON 2730 9849 2667 9901 2649 9928 2609 9848
2726 9769
$$
KL000
WWUS54 KBRO 030612 CCA
SVSBRO
SEVERE WEATHER STATEMENT...CORRECTED SPEED OF MOVEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
111 AM CDT THU MAY 3 2007
TXC047-215-247-261-427-030630-
/O.CON.KBRO.SV.W.0020.000000T0000Z-070503T0630Z/
JIM HOGG TX-BROOKS TX-STARR TX-HIDALGO TX-KENEDY TX-
111 AM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN KENEDY...NORTHWESTERN HIDALGO...STARR...BROOKS AND
SOUTHEASTERN JIM HOGG COUNTIES...
AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LA GLORIA...OR ABOUT 18 MILES NORTHWEST OF MCCOOK...
MOVING SOUTHEAST AT 30 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS.
LAT...LON 2730 9849 2667 9901 2649 9928 2609 9848
2726 9769
$$
KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:10 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 2, 8:10 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT WED MAY 2 2007 .DISCUSSION... THUNDERSTORMS LIKELY TO CLIP NORTHWEST COUNTIES ALTHOUGH SEVERE ACTIVITY MAY HAVE DISSIPATED BY THEN. EXPECT BUILDING MCS TO MOVE ACROSS NORTHERN AREAS IN THE OVERNIGHT HOURS REACHING THE COAST BEFORE MORNING AND USHERING IN A MORE STABLE ENVIRONMENT BY DAYBREAK. HAVE UPDATED OVERNIGHT PERIODS TO REFLECT HIGHER POPS AND TSTMS OTHERWISE CURRENT FORECAST ON TRACK. SPS FOR SEVERE POTENTIAL NORTHWEST COMING SHORTLY. && .AVIATION... THE MARINE LAYER SHOULD ADVANCE WEST OVERNIGHT WITH MVFR CEILING DEVELOPING AFTER MIDNIGHT. MVFR CONDITIONS SHOULD PREVAIL THROUGH MID MORNING WITH VFR AND TEMPO MVFR CEILINGS ANTICIPATED THROUGH THURSDAY AFTERNOON. A FEW STRONG THUNDERSTORMS COULD MOVE THROUGH THE WESTERN PORTIONS OF DEEP SOUTH TEXAS BETWEEN 9 PM AND MIDNIGHT AND THEN POSSIBLY MOVE INTO THE UPPER AND LOWER RIO GRANDE VALLEY AFTER MIDNIGHT. && .MARINE... THE PRESSURE GRADIENT REMAINS MODERATELY STRONG ALONG THE LOWER TEXAS COAST BUT WINDS HAVE LOWERED BELOW SMALL CRAFT ADVISORY CRITERIA. WILL MAINTAIN EXERCISE CAUTION WORDING FOR ALL MARINE WATERS THROUGH THE EVENING AND OVERNIGHT AS THE UPPER LOW PRESSURE TROUGH OVER WEST TEXAS ADVANCES EAST. A FEW THUNDERSTORMS COULD MOVE INTO THE NORTHERN PORTIONS OF THE LAGUNA MADRE AND THE COASTAL WATERS AFTER MIDNIGHT. SOME STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS. A MODERATE ONSHORE FLOW WILL PERSIST THURSDAY THROUGH SATURDAY WITH AN INCREASE SUNDAY AND MONDAY AS THE NEXT UPPER THROUGH APPROACHES THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DURING THE LATTER HALF OF THE WEEKEND AND EARLY NEXT WEEK. && .PREV DISCUSSION... /ISSUED 703 PM CDT WED MAY 2 2007/ MARINE DISCUSSION UPDATE...LOWERED THE SCA FOR THE LAGUNA. WINDS OFFSHORE REMAIN BELOW CRITERIA BUT WILL CONTINUE TO MONITOR. PREV DISCUSSION...ISSUED 202 PM CDT WED MAY 2 2007...STORM PREDICTION CENTER HAS PLACED WESTERN AND CENTRAL PORTIONS OF BRO CWFA IN SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z THURSDAY MORNING. THUS...ZAPATA...JIM HOGG...STARR ..AND BROOKS COUNTY WILL HAVE MENTION OF SEVERE WEATHER IN UPCOMING ZONE FORECAST PACKAGE. SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...NOT SEVERE...EXPECTED FOR THE REMAINDER OF TOMORROW AS MID-LEVEL LOW PRESSURE SYSTEM PUSHES FARTHER EAST. DRY WEATHER WILL THEN PREVAIL FRIDAY THROUGH EARLY NEXT WEEK AS ATMOSPHERE GENERALLY REMAINS TOO DRY TO INTERACT WITH A SERIES OF MID-LEVEL DISTURBANCES THAT WILL PASS OVER DEEP SOUTH TEXAS ON A SOUTHWEST-TO-NORTHEAST FLOW. ALTHOUGH SIGNIFICANT CLOUDINESS IS FORECAST...ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE NEXT SEVERAL DAYS. AVIATION...DAYTIME HEATING AND INCREASED LOW LEVEL MIXING HAS IMPROVED CEILINGS TODAY. EXPECT GENERAL VFR/MVFR TO PREVAIL LATER THIS AFTERNOON AND EVENING WITH LOW MORNING SC DECKS EXPECTED TO RETURN EARLY THURS MORNING LOWERING CEILINGS ONCE AGAIN. THE SAME PATTERN WILL LIKELY REPEAT TOMORROW WITH CEILINGS IMPROVING AFTER SUNRISE. THIS OVERALL TREND IS REFLECTED PRETTY WELL IN THE CURRENT TAF WORDING. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 59/51/64/ABBOTT
Hazardous weather outlook, May 2, 11:13 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1113 PM CDT WED MAY 2 2007 TXZ248>257-031200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1113 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH TEXAS. A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 6AM. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE REGION OVERNIGHT BRING THE THREAT FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. STORMS WILL ALSO BRING STRONG WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES AND A MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REMAIN ALERT FOR SEVERE WEATHER AND SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 64
In the hours before
Special weather statement, May 2, 10:06 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1006 PM CDT WED MAY 2 2007 TXZ248>254-030400- INLAND WILLACY TX-JIM HOGG TX-ZAPATA TX-BROOKS TX-STARR TX-HIDALGO TX-KENEDY TX- 1006 PM CDT WED MAY 2 2007 ...A LINE OF SEVERE THUNDERSTORMS IS MOVING TOWARD THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FROM ADJACENT MEXICO... ...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FOR WESTERN PORTIONS OF DEEP SOUTH TEXAS DURING THE NEXT TWO HOURS... A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER THE RIO GRANDE VALLEY TONIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY TO OUR NORTHWEST WILL SLOWLY MOVE EAST OVERNIGHT...BRINGING SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS TO WESTERN PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING ZAPATA AND JIM HOGG COUNTIES INITIALLY. TORNADOES MAY ALSO DEVELOP IN THIS ENVIRONMENT. IT IS STILL UNCERTAIN WHETHER THIS DANGEROUS CONVECTION WILL DEVELOP FURTHER SOUTH...AND RESIDENTS OF DEEP SOUTH TEXAS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT. A TORNADO WATCH IS CURRENTLY IN EFFECT JUST NORTHWEST OF THE RIO GRANDE VALLEY UNTIL 1 AM CDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION OR YOUR LOCAL CABLE OUTLET FOR ANY ISSUANCE OF WARNING FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. PHILO PHILO
Local storm report, May 2, 11:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1141 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 6 S SAN YGNACIO 26.95N 99.45W
05/02/2007 E0.75 INCH XXX XX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFF REPORTED DIME TO PENNY SIZED HAIL 6
MILES SOUTH OF SAN YGNACIO
&&
JSTRAUBLocal storm report, May 2, 11:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL ZAPATA 26.89N 99.26W
05/02/2007 E0.50 INCH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL IN CITY OF ZAPATA
&&
JSTRAUBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 61 min |
| May 2, 11:39 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 66 min |
| May 3, 1:09 AM CDT | Marine Weather Statement | BRO | 4 hr | |
| May 3, 1:28 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr, Willacy | 32 min |
| May 3, 1:55 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 35 min |
| May 3, 2:04 AM CDT | Special Marine Warning | BRO | 56 min | |
| May 3, 2:12 AM CDT | Special Marine Warning | BRO | 63 min | |
| May 3, 2:24 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Kenedy, Willacy | 21 min |
| May 3, 2:48 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 27 min |
| May 3, 3:04 AM CDT | Special Marine Warning | BRO | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.